Florida, 2015

Heavy Rain in Florida, November 13, 2015

November 13, 2015 · NWS MFL · 1 event in 1 county or zone

A line of showers and storms developed along a slow moving frontal boundary that pushed into South Florida in the afternoon. Heavy rain along this boundary produced minor flooding in Palm Beach County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A line of showers and storms developed along a slow moving frontal boundary that pushed into South Florida in the afternoon. Heavy rain along this boundary produced minor flooding in Palm Beach County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Nov 13, 4:29 PM EST, 31 minutes earlier.

Area forecast discussion, Nov 13, 4:29 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
429 PM EST FRI NOV 13 2015

.DISCUSSION...

...STRONG AND GUSTY EAST WINDS THIS WEEKEND LEADING TO ROUGH
MARINE CONDITIONS AND SHOWERY WEATHER...

REST OF TODAY-TONIGHT...FRONTAL BOUNDARY NOW PUSHING INTO SOUTH
FLORIDA NEAR LAKE OKEECHOBEE DRIVING A BROKEN LINE OF SHOWERS AND
A FEW STORMS INTO THE REGION THIS AFTERNOON. IN ADDITION BOTH THE
GULF AND ATLANTIC SEA BREEZES ARE PUSHING INLAND WITH A FEW
SHOWERS AND STORMS. THE RESULT IS A NUMBER OF ONGOING BOUNDARY
INTERACTIONS ACROSS THE REGION THAT WILL KEEP SHOWERS AND STORMS
GOING THROUGH AT LEAST LATE EVENING, OR UNTIL THE FRONT MAKES IT
MORE FIRMLY INTO SOUTH FLORIDA. WHEREVER THE BOUNDARY ENDS UP
SHOWERS WILL LIKELY LINGER THROUGH THE OVERNIGHT HOURS WITH SOME
ADDITIONAL ACTIVITY MOVING INTO THE EAST COAST FROM THE ATLANTIC.
DRIER AIR IS NOT TOO FAR BEHIND THE FRONT OVER CENTRAL FL, AND IT
LOOKS LIKE GLADES, HENDRY, AND COLLIER WILL SEE IT FILTER IN LATER
TONIGHT. THIS WILL ALLOW LOWS IN THESE AREAS TO REACH INTO THE
MID-UPPER 60S WITH LOW-MID 70S ELSEWHERE.

SATURDAY-MONDAY...FRONTAL BOUNDARY THAT MOVES THROUGH TODAY REACHES
FAR SOUTH FL/FL STRAITS LATE ON SATURDAY BEFORE STALLING OUT AS LOW
LEVEL FLOW QUICKLY TURNS EAST-NORTHEAST. THE TIGHT PRESSURE GRADIENT
THAT SETS UP WILL LEAD TO BREEZY TO WINDY CONDITIONS, ESPECIALLY
SUNDAY AND MONDAY. WHILE THE FRONTAL BOUNDARY WASHES OUT, THE
REMAINING POOLED MOISTURE COUPLED WITH THE STRONG EAST-NORTHEAST
FLOW WILL LEAD TO A CLOUDY AND SHOWERY PERIOD ACROSS THE REGION.
BEST RAIN CHANCES WILL BE WHEREVER THE REMNANT BOUNDARY SETS UP,
PROVIDING AN ADDITIONAL FOCUSING MECHANISM FOR ACTIVITY. COULD BE
SOME POTENTIAL FOR HEAVY RAINFALL ALONG THE EAST COAST WHEREVER
LOCALIZED BANDS OF RAINFALL SET UP. CLOUDS AND RAINFALL KEEP TEMPS
CLOSER TO NORMAL IN THE LOW 80S, WITH A FEW LOCATIONS ALONG THE
IMMEDIATE EAST COAST NOT GETTING OUT OF THE 70S.

TUESDAY-THURSDAY...THE SURFACE HIGH OVER THE SOUTHEAST WILL BE
REINFORCED BY STRONGER HIGH MOVING INTO NEW ENGLAND. FAIRLY STRONG
UPPER LEVEL RIDGE ALSO SETS UP OVER FL AND THE EAST COAST WHICH
MODELS SHOW GRADUALLY BEING PUSHED SOUTHWARDS, BUT REMAINING
CENTERED OVER FL, BY LATE WEEK AS A STRONG TROUGH AND ASSOCIATED
FRONTAL SYSTEM MOVES ACROSS THE MISSISSIPPI/TENNESSEE VALLEYS.
GIVEN HOW STRONG THE RIDGE IS, THE FRONTAL SYSTEM WILL STRUGGLE TO
REACH INTO THE FL PENINSULA THROUGH THE FORECAST PERIOD. LOW
LEVEL FLOW WILL VEER MORE SOUTHEASTERLY WED AND THURS AS THE
SYSTEM APPROACHES THE STATE ALLOWING A LITTLE BIT OF DRYING AS THE
DEEPEST MOISTURE IS LIFTED NORTHWARDS. THOUGH THERE ARE SOME
DIFFERENCES, PRESSURE GRADIENT ALSO GRADUALLY RELAXES.

&&

.MARINE...
ORIENTATION OF THE COLD FRONT AND SURFACE HIGH OVER THE SOUTHERN
MISSISSIPPI VALLEY MEANS THAT THE NORTH-NORTHEASTERLY WIND SURGE
ARRIVES OVER THE GULF WATERS FIRST LATE TONIGHT WITH WINDS COMING
UP TO 15 TO 20 KTS. A CAUTIONARY STATEMENT IS NOW IN EFFECT FOR
LATE TONIGHT. STRONGER WINDS WILL ARRIVE INTO THE ATLANTIC WATERS
AROUND MID-DAY SATURDAY WITH SPEEDS REACHING 20-25KTS OVER ALL THE
WATERS SATURDAY NIGHT THROUGH THE DAY ON SUNDAY. WHILE SPEEDS DROP
SLIGHTLY ON MONDAY, EXPECT AROUND 20KTS TO CONTINUE THROUGH MID
NEXT WEEK WITH WINDS VEERING A LITTLE MORE DUE EASTERLY.

THE COMBINATION OF LOCAL WINDS AND SWELL MOVING THROUGH THE
ATLANTIC WILL DRIVE SEAS UP TO 4-6FT IN THE GULF ON SATURDAY AND
5-6FT IN THE ATLANTIC WITH UP TO 9FT IN THE GULF STREAM THROUGH
MON NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  71  83  77  81 /  20  40  30  40
FORT LAUDERDALE  73  83  75  80 /  30  50  50  50
MIAMI            74  83  75  81 /  40  50  50  60
NAPLES           70  86  69  84 /  20  10  10  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

88/ALM
Hazardous weather outlook, Nov 13, 12:37 PM EST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1237 PM EST FRI NOV 13 2015

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
140545-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1237 PM EST FRI NOV 13 2015

...ISOLATED THUNDERSTORMS THIS AFTERNOON...
...INCREASING RISK OF RIP CURRENTS ATLANTIC BEACHES SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: ISOLATED THUNDERSTORMS MAY DEVELOP, MAINLY ACROSS
THE INTERIOR. THE MAIN THREAT IS CLOUD TO GROUND LIGHTNING
STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONGER EAST-NORTHEAST FLOW WILL BRING AN INCREASING RIP CURRENT
THREAT ALONG THE EAST COAST BEACHES THIS WEEKEND. THESE WINDS
WILL ALSO LEAD TO BUILDING SEAS, ESPECIALLY IN THE ATLANTIC, WITH
HAZARDOUS SEAS POSSIBLE IN THE ATLANTIC WATERS LATER IN THE
WEEKEND.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE
OVER THE ATLANTIC AND EAST COAST STARTING THIS WEEKEND THROUGH
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

KONARIK

In the hours before

Special weather statement, Nov 13, 4:24 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
424 PM EST FRI NOV 13 2015

FLZ067-068-168-132145-
INLAND PALM BEACH COUNTY-COASTAL PALM BEACH COUNTY-METRO PALM BEACH
COUNTY-
424 PM EST FRI NOV 13 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PALM BEACH
COUNTY...

AT 420 PM EST...A STRONG CLUSTERS OF HEAVY SHOWERS AND ISOLATED
THUNDERSTORMS WERE OVER LAKE PARK...OR OVER RIVIERA BEACH...MOVING
SOUTHEAST AT 10 MPH. IMPACTS WILL BE HEAVY RAINFALL...GUSTY
WINDS...AND THE THE P0SSIBILITY OF AN ISOLATED FUNNEL CLOUD.

LOCATIONS IMPACTED INCLUDE...
WEST PALM BEACH...PALM BEACH GARDENS...LAKE WORTH...RIVIERA BEACH...
PALM BEACH...JUNO BEACH...GREENACRES...ROYAL PALM BEACH...PALM
SPRINGS...NORTH PALM BEACH...LANTANA...LAKE PARK...HAVERHILL...CLOUD
LAKE...GUN CLUB ESTATES...JUNO RIDGE...PALM BEACH INTERNATIONAL
AIRPORT...LAKE BELVEDERE ESTATES...GOLDEN LAKES AND ROYAL PALM
ESTATES.

LAT...LON 2662 8004 2670 8005 2660 8005 2660 8004
      2658 8005 2672 8022 2689 8006 2680 8004
      2682 8004 2680 8003 2677 8003 2680 8005
      2671 8005 2677 8004 2672 8003
TIME...MOT...LOC 2120Z 320DEG 9KT 2681 8006

GP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Palm Beach

When
November 13, 5:00 PM EST
Where
Palm Beach County, Palm Beach Gardens
Reported by
Broadcast Media
Coordinates
26.800, -80.070

Broadcast media relayed public report and picture of road flooding at the intersection of Prosperity Farms Road and 10th Ave in Lake Park around 5pm. Picture showed several inches of water covering the intersection which appeared to be barely passable at the time.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, November 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602486.